Long-term Viramune Effects
Oct 15, 2003
Hi, hope you can shed some light on the side effects I have been having with my regimen. First, a litle history. Positive since 9/93, didn't start HAART until 1/96. First regimen was Viracept, Viramune and Zerit (w/ 8mg of loperamide a day to control viracept diarrhea). I was on this combo until 2/03 (7 YEARS! side effects managable, T-cells ranged from 500 to 1150, VL undetectable).
By liver enzymes and an ultrasound, found I had a "fatty" liver. Doctor took me off Viramune and Zerit, and substituted Viread and Epivir along with the old standards Viracept and loperamide. I have had a VL around 1,200 since.
This new combo has caused me horrible flatulance (just in the gut though, no breaking wind). I eat and my gut starts churning for hours on end. Now my urine has gotten darker, and I feel extremely weak/tired after taking a dose of my meds. I have fallen asleep twice already, in the middle of the day, AT THE OFFICE no less. I weighed myself today and in horror noticed I have lost 20 pounds, but then again, I haven't been eating as I used too. (Not hungry, used to be junk food junkie, but food just doesn't appeal to me any more).
Question: Has the viramune caused permanent liver damage, to the point that the side effects of Viread would be pronounced? Liver enzymes had gone back to normal after Viramune sessation, but the stubborn VL remains at 1200.
Sorry this is so long-winded, but I wanted to give a thorough background of my life on HAART. Thanks for your view on the subject, I look forward to your response.
Response from Dr. Boyle
No, I doubt that Viramune is responsible for your current problems and you need to have your doctor evaluate you carefully for the source of your current symptoms. This may involve a thorough GI/liver work-up since this is obviously the source or your problems. You should also get a resistance test done, and be evaluated for a change of antiretroviral therapy before other, and potentially worse, resistance develops.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Infection Risk Sex With A Prostitute
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Are Red Bumps All Over The Body A Sign Of An Std?
- Can Hpv Cause A Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.